Please use this identifier to cite or link to this item: https://doi.org/10.1137/050647013
Title: The modified ghost fluid method for coupling of fluid and structure constituted with hydro-elasto-plastic equation of state
Authors: Liu, T.G.
Xie, W.F.
Khoo, B.C. 
Keywords: Approximate Riemann problem solver
Fluid-compressible structure coupling
Gfm Riemann problem
Modified ghost fluid method
Issue Date: 2007
Source: Liu, T.G., Xie, W.F., Khoo, B.C. (2007). The modified ghost fluid method for coupling of fluid and structure constituted with hydro-elasto-plastic equation of state. SIAM Journal on Scientific Computing 30 (3) : 1105-1130. ScholarBank@NUS Repository. https://doi.org/10.1137/050647013
Abstract: In this work, the modified ghost fluid method (MGFM) [T. G. Liu, B. C. Khoo, and K. S. Yeo, J. Comput. Phys., 190 (2003), pp. 651-681] is further developed and applied to treat the compressible fluid-compressible structure coupling. To facilitate theoretical analysis, the structure is modeled as elastic-plastic material with perfect plasticity and constituted with the hydro-elastoplastic equation of state [H. S. Tang and F. Sotiropoulos, J. Comput. Phys., 151 (1999), pp. 790-815] under strong impact. This results in the coupled compressible fluid-compressible structure system which is fully hyperbolic. To understand the effect of structure deformation on the interfacial and flow status, the compressible fluid-compressible structure Riemann problem is analyzed in the consideration of material deformation with an approximate Riemann problem solver proposed to take into account the effect of material elastic-plastic deformation. We clearly show the ghost fluid method can be applied to treat the flow-deformable structure coupling under strong impact provided that a proper Riemann problem solver is used to predict the ghost fluid states. And the resultant MGFM can work effectively and efficiently in such situations. Various examples are presented to validate and support the conclusions reached. © 2008 Society for Industrial and Applied Mathematics.
Source Title: SIAM Journal on Scientific Computing
URI: http://scholarbank.nus.edu.sg/handle/10635/61513
ISSN: 10648275
DOI: 10.1137/050647013
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

SCOPUSTM   
Citations

18
checked on Dec 14, 2017

WEB OF SCIENCETM
Citations

12
checked on Nov 18, 2017

Page view(s)

17
checked on Dec 10, 2017

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.